KCI The Anti_Meth Site

Home  |  Meth Topics  |  Letters & Stories  |  Message Board  |  Chat Room  |   Slang Names  |  Anti-Meth Sites  |  Cleaning up Labs  |  Physical Damage  |   Resources for Teachers  |  Research Articles  |  Recommend Reading  |  SEARCH






Legs / arms shaking from meth withdrawal?


Free
OnKci
Legs / arms shaking from meth withdrawal?
i understand that no one here can give medical advice, I'm only asking from your own experiences with this....anyhow about a year or so ago the doc. said i was having panic attacks and that's what was causing me to shake and black out.  Well of course they gave me meds.  Well last month i got down to where i could not even walk because my legs were shaking so bad and my legs in the muscles were also swelled....the shaking was also in my arms.  Well went to doc...they done MRI thinking it was going to come back pos.. for ms well it didn't so they have now diagnosed the shaking as just tremors that could have been inherited or something i have been exposed to and put me on seizures meds....of course if it don't work then i go to a movement specialist but any how my questions is for those who have 2 or more years clean....around this time did you experience any type of withdraws from your use...does any of this leg/arm shaking swelling things sound familiar to you????? i have been told of new studies on people who have around 2-3 years clean experiencing difficulties from their usage.....once again i am not asking for a diagnosis just your experience or studies on this...thank you
god bless
     Replies...
writerjp Re: Legs / arms shaking from meth withdrawal?
I remember when I first became clean, I started having weird things happen. For example, my arms would get all numb and tingly. That would super duper freak me out. I have almost been clean for 3 years now and sometimes I start to shake. Mine is mainly because I do not deal with stress or anxiety well and it is my body's way of dealing with it I guess. I am not sure what yours could be from but I know that anxiety and anti depressant meds, when you do not take them for a while could actually cause panic attacks, so I hear. I hope that your situation gets better. Congratulations on the 2 or 3 years by the way!
Free
OnKci
Re: Legs / arms shaking from meth withdrawal?
I have 2 years or should say will have by the grace of god on January 28 anyhow I asked the neurologist how ever you spell it if it could just be my anxiety and panic attacks and he says nope.....i have these bad muscle cramps that feel like charlie horses that just don't go away. along with all the other i mentioned...anyhow thanks for the congrats and your experience greatly appreciated!!!!!and congrats to you too!!
luve
piphany
Re: Legs / arms shaking from meth withdrawal?
If there is any way you can be referred to a neurologist, it would be excellent for your peace of mind if you knew someone who was trained to see brain issues was treating you. It would be something you could do for science too-not that I mean being a guinea pig, but your mystery being solved could help many.

Keep asking questions of the doctors, you know your body best and you are clean and want to live-you deserve to be able to give the best to your self!

also, google shaking, shaking diseases, meth addiction side effects etc and you will find links all over the place
writerjp Re: Legs / arms shaking from meth withdrawal?
You are very welcome, sorry that I cannot be of more help to you. Maybe you could go to an orthopedic doctor? I think they deal with muscles and bones. I am not really sure. I see doctors and nurses all day at my job. Do you want me to see what someone would suggest?
Free
OnKci
Re: Legs / arms shaking from meth withdrawal?
yeah, the neurologist specialist thought it was MS until all test including MRI of the brain come back clean and no damage to the brain as of yet....done seen ortho doctor he thought it was MS too...so for now i guess i just keep taking seizure meds and deal with the muscle cramping...they have run heavy metal testing down to arsenic testing all come back clean so neurologist chalks it up to either hereditary, something i have been exposed to and just plain old tremors....so thanks again for your alls input...and i'll keep searching the web for others......thanks again and god bless....and if they have some kind of web page or something that can help me than yeah i greatly appreciate any type of study or information on what is going on with me...I have all signs of MS just no positive testing for it THANK GOD!!!!any how just a reminder I'm not asking for diagnosis I'm just asking for information or studies....thanks once again
sickids
gurl
Re: Legs / arms shaking from meth withdrawal?
I haven't had any experience with this but I have only been clean 4 months and 4 days.

But I was just wondering have you been completely honest with your Dr about your past use with meth? I'm assuming you have, and if yes does your Dr think that your condition is linked to the drug use....?
luve
piphany
Re: Legs / arms shaking from meth withdrawal?
Hey, God bless you too and your search!

There is new science around every corner so don't give up. I'm glad you had the neurologist in on it as well as the heavy metal screening. With so little really being known about how the use of meth "might" act on the body, everyday something new is found. Parkinson's symptoms have been related to aftereffects of meth use just because of how they both affect the brain but nothing concrete.

I have read of many varied symptoms and problems that recovering addicts and using addicts have or have had and many have gone away after time. The body DOES regenerate so have hope.
BentBut
Not
Broken1
Re: Legs / arms shaking from meth withdrawal?
Sometimes-the symptoms of Chronic Fatigue Syndrome mimic that of MS...there's also a very rare disorder my girlfriend has-Chronic Progressive External Opthamalopegia. Her's is genetic as is mine. She is 5'3" and may weigh 90 lbs....I do pray it is neither of these.

I thought about being tested for heavy metals after quitting meth but didn't do so...wish now I had of-just out of curiosity.

Keep searching and God Bless-
Penel0pe Re: Legs / arms shaking from meth withdrawal?
I've been going through something a little like that - no shaking, just muscle problems in the legs and lots of pain.

Physical therapy has been the BEST thing for it so far... but that's ME. I have adhesions in my muscles that make all the individual muscles bind together... it sucks.

Not sure how much, if any, of this is related to many years of meth use - I might never know. I just know that the one thing that has helped me the most is physical therapy, and it has been a slow process (But worth it.)
Free
OnKci
Re: Legs / arms shaking from meth withdrawal?
yes that was the first thing i done was be honest with him and the ortho doctor.....the doctors will not say that any of it is really related just that it may be due to something that i have been exposed to but that doesn't actually mean the chemicals that we used during my use of drugs........
and penelope i believe it was that said u were going threw muscle problems....mine are like the just either are cramping yet shrinking at the same time if that makes any since at all.......but see my insurance is about to run out so any further testing will be put on halt for a bit.....but the meds like i said seem to help the tremors but the only real problem i have with the med is it having Phenobarbital in it but the doc says as long as i take it right i will be ok with it....my sponsor feels different but god will guide me and keep me from abusing it if i let him.....anyhow thank you all for your input.......and once again god bless you and yours
O one more thing congrats to u sickidsgurl on ur 4 months 4 days just remember one day at a time.......... hugs

See also:

Questions about meth withdrawal

Alternatives to help with Meth withdrawals?


Back to Crystal Meth & Methamphetamine Questions, Answers & Advice


THIS SITE DOES NOT PROVIDE MEDICAL ADVICE. The information provided is for educational purposes only and is not a substitute for professional medical advice. Always seek the advice of your health care professional if you have a specific health concern.

HOME  |  ABOUT US  | PRIVACY POLICY  |  CONTACT US  |  SEARCH

KCI The Anti_Meth SiteKCI The Anti_Meth Site

Copyright 1999-2014 by KCI The Anti-Meth Site
All Rights Reserved

Legal Disclaimers and Copyright Notices